It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


Hi,

I am new to the board. I have had Addison's for 9 years. Recently my Endo and I decided that I needed to switch from Prednisone to Hydrocortisone. I was taking 7.5 mg of pred. but now he says the new dosage for hyrdrocortisone in 20mg and not 30mg. I have been trying to survive on this dose but is is difficult. I am having joint pain and other issues.

What dosage do most of you take?
[QUOTE=monicaminnesota;4067901]Hi,

I am new to the board. I have had Addison's for 9 years. Recently my Endo and I decided that I needed to switch from Prednisone to Hydrocortisone. I was taking 7.5 mg of pred. but now he says the new dosage for hyrdrocortisone in 20mg and not 30mg. I have been trying to survive on this dose but is is difficult. I am having joint pain and other issues.

What dosage do most of you take?[/QUOTE]

I take 20 mg in the morning and 10 in the evening so 30 mg/day. I also take fludrocortisone though and I don't know exactly how the two work together. I was on 20 mg/day and ended up in the ER with an Addisonian crisis. I think they said 20 is a bit low per day. I have had Addison's for 4 years (I'm 37) and was on prednisone at the beginning. It made me feel hyper and jumpy and awful so I got off of it. I don't feel any bad side effects from hydrocortisone. Good luck! It seems you may need a bit more.
Thanks to all who responded the HC did not work for me to much inflammation, I am back on Prednisone since that helps with the pain and is a little longer lasting.

Does anyone deal with depression and this disease? Depression meds don't work for me they only make me more tired.
About one year ago I made the switch from prednisone to hydrocortisone. I take 40 mg a day. It seems high, but every time I try to wean it down, I end up on the couch, then in a crisis. I have become pretty assertive to my physician about my dosage. I refuse to let someone that doesn't see me but once every 3 months for 10 minutes decide what is exactly right for me. We've gone round and round a few times, but he eventually agrees. Good luck to you!
Your doc was right about taking you off of Prednisone and switching you to Cortef. Prednisone can do so much damage to your body that it would give you nightmares. I was on it for years, luckily all I got was chipmunk cheeks and a pregnant looking belly and I was under 100lbs.

I've also been on florineff the entire time.





All times are GMT -7. The time now is 06:57 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!